1mg, best e pharmacy in India
MRP: Rs. 45.32 for 1 bottle(s) (60 ML syrup each)
Unfortunately, we don't have any more items in stock
Report Error

Composition for TUSSMAX SYRUP


food interaction for TUSSMAX SYRUP

alcohol interaction for TUSSMAX SYRUP

pregnancy interaction for TUSSMAX SYRUP

lactation interaction for TUSSMAX SYRUP

There is no data available. Please consult doctor before consuming the drug.
Tussmax syrup may cause excessive drowsiness and calmness with alcohol.
Tussmax syrup may be unsafe to use during pregnancy.
Either animal studies have shown adverse effect on fetus and there are no human studies or studies in human and animals are not available. It should be given only if potential benefits justifies risk to the fetus. Please consult your doctor.
Unknown. Human and animal studies are not available. Please consult your doctor.




Guaifenesin is used to relieve cough and chest congestion.

How it works

Guaifenesin belongs to a class of agents called expectorants. It works by thinning the mucus in the air passages to make it easier to cough up the mucus and clear the airways.

Common side effects

Nausea, Itchy rash, Hypersensitivity reaction, Stomach pain, Diarrhoea, Vomiting


Dextromethorphan is used to suppress dry coughs (coughs that do not produce phlegm or mucus).

How it works

Dextromethorphan belongs to class of drugs called antitussives. It works by decreasing activity in the part of the brain that causes coughing.

Common side effects

Nausea, Nervousness, Drowsiness, Dizziness, Lightheadedness, Restlessness, Stomach pain, Vomiting


Phenylephrine is a decongestant and is used to relieve blocked nose caused by common cold or in seasonal nasal allergies (hay fever).

How it works

Phenylephrine stimulates receptors on blood vessels and leads to constriction of blood vessels. This leads to decrease in the flow of blood in the blood vessels of nose, which in turn relieves nasal congestion.

Common side effects

Nausea, Dizziness, Shortness of breath, Difficulty in urination, Facial swelling, Headache, Increased blood pressure, Loss of appetite, Rash, Restlessness, Tachycardia, Heart rate irregular


No substitutes found

Expert advice for TUSSMAX SYRUP

  • Do not take guaifenesin if you have known allergy to it.
  • Stop guaifenesin and consult your doctor immediately if you develop breathing difficulty swelling on your face, neck throat or tongue (severe allergic reactions).
  • Do not take guaifenesin if you are taking more than one cough and cold medicine.
  • Consult your doctor before you start taking guaifenesin if you have asthma, inflammation of air passages (bronchitis), lung disorder in which the flow of air to the lungs is blocked (chronic obstructive pulmonary disease) such as emphysema, smokers cough,  porphyria (a rare blood pigment disorder that affects skin and other organs).
  • Consult your doctor before you start guaifenesin if you are suffering from liver or kidney problems, or if you are taking alcohol.
  • Guaifenesin should not be combined with cough suppressants in the treatment of cough.
  • Consult your doctor if your symptoms worsen or do not improve within 7 days, tend to recur, or are accompanied by a fever, rash, or persistent headache.
  • It is important to tell your doctor, while undergoing urine tests, if have recently taken or are taking guaifenesin as it can affect some results.
  • Do not take guaifenesin if you are pregnant or breast feeding unless it is advised by your doctor.
  • Use within 4 weeks of opening the bottle; discard after 4 weeks of opening even if not used (consult your pharmacist for the procedure to dispose).

Frequently asked questions for TUSSMAX SYRUP


Q. What is Guaifenesin used for?
Guaifenesin is an expectorant, mainly used to relieve chest congestion by aiding the removal of mucus.
Q. What is Ascoril+/Ascoril LS/ Ascorl D cough syrup?
Ascoril+ cough syrup contains terbutaline, while Ascorl LS contails levosalbutamol. In addition both syrups contain bromhexine and guaifenesin and are used to relieve cough due to acute and chronic inflammation of the airways (bronchitis) and other cough conditions.
Ascoril D is a medicine for dry cough and it does not contain guaifenesin.
Q. Is Ascoril+ an antibiotic?
No, Ascoril+ cough syrup contains terbutaline, bromhexine and guaifenesin. It does not contain any antibiotic.
Q. Does Ascoril+/ Ascoril LS cause drowsiness?
No, terbutaline, levosalbutamol, bromhexine and guaifenesin do not cause any drowsiness. Hence, Ascoril+ or Ascoril LS syrup does not cause drowsiness.
Q. How long can I take guaifenesin?
Consult your doctor for use more than 7 days.
Q. Can I take guaifenesin if I have high blood pressure?
Guaifenesin should not be taken by individuals with high blood pressure 
Q. Can I take guaifenesin with phenylephrine, ibuprofen, amoxicillin and paracetamol (acetaminophen)?
There are no known drug interactions between phenylephrine, ibuprofen, amoxicillin and paracetamol (acetaminophen) and guaifenesin. However, consult your doctor about all medications currently taken before starting and while on guaifenesin.
Q. Can I take guaifenesin with Sudafed (pseudoephedrine-decongestant preparation) and Dayquil (OTC cold and cough preparation), Benadryl, benzonatate?
Guaifenesin can be taken with other cold and cough preparation including Sudafed, Dayquil, Benadryl and benzonatate . However, other formulations containing guaifenesin must be avoided to avoid a double dose. Also, guaifenesin should not be combined with cough suppressants in the treatment of cough since the combination would not be logical and you may be exposed to unnecessary side effects. 


Q. Is dextromethorphan a steroid/an opiate/an antihistamine/ a narcotic/an NSAID/a controlled substance/contain alcohol/have codeine?
Dextromethorphan is a decongestant and not a steroid, antihistamine, opiate, NSAID or narcotic, but can have addictive effects if taken at large doses than recommended. It does not contain codeine or alcohol. It is not a controlled substance.
Q. Does dextromethorphan work/ how much dextromethorphan can i take for cough?
Dextromethorphan works for most of the patient. It should be taken in amounts exactly as directed on the label, or as prescribed by your doctor. Cough medicine is usually taken only for a short time until your symptoms clear up. Do not use the medication in larger amounts, or use it for longer than recommended.
Q.  Is dextromethorphan safe/ does dextromethorphan makes you sleepy/make you tired/ raise blood sugar? 
Dextromethorphan causes mild sedation effect thus can make you feel sleepy. It does not raise blood sugar or make you tired. Dextromethorphan is generally safe if taken at recommended doses and duration. 
Q. Can i take dextromethorphan with high blood pressure/ safe for high blood pressure/ raise blood pressure/ thin blood?
Though it isn’t reported, but it should be used carefully in people with high blood pressure, as dextromethorphan may cause high blood pressure and the effectiveness of dextromethorphan is decreased by high blood pressure medications. 
Q. Can I take dextromethorphan with benzonatate/acetaminophen/codeine/ibuprofen/ diphenhydramine/pseudoephedrine/guaifenesin/Tamiflu/Benadryl?
Drug interaction with any of the above mentioned drugs is not documented, but it can occur. Always follow your doctor’s advice before taking any medicine with dextromethorphan.


 Q. Is phenylephrine an antibiotic/a stimulant/an NSAID/ does phenylephrine work/ does phenylephrine makes your nose run/ does phenylephrine has aspirin in it?
Phenylephrine is not an antibiotic, stimulant, NSAID, but a decongestant and is used to relieve blocked nose. Phenylephrine works for most of the patients if taken as recommended. It does not have aspirin in it.
Q. Can i take phenylephrine with ibuprofen/pseudoephedrine/citalopram/Nyquil/ acetaminophen/ dextromethorphan/ Zyrtec/ Flonase/ Advil?
Drug interaction with any of the above mentioned drugs is not documented, but it can occur. Always follow your doctor’s advice before taking any medicine with phenylephrine.
Q.  Can i take phenylephrine with high blood pressure?
Do not take phenylephrine with high blood pressure.
Q. Is phenylephrine the same as Sudafed?
No, phenylephrine is not same as Sudafed which contains pseudoephedrine.


Content on this page was last updated on 02 September, 2015, by Dr. Varun Gupta (MD Pharmacology)